Student's simplest distribution

Jones, M. C. (2002). Student's simplest distribution. Journal of the Royal Statistical Society: Series D (The Statistician), 51(1) pp. 41–49.



In this paper, I note the pedagogical advantages of an existing, but largely ignored, simple symmetric distribution on the real line: Student's t-distribution on 2 degrees of freedom. The t2-distribution has particularly simple forms for its distribution and quantile functions, and these lead to simply calculated values for a whole host of basic properties of the distribution. In addition, distributions of order statistics from the t2-distribution lead to a recently introduced skew t family of distributions.

Viewing alternatives


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions
No digital document available to download for this item

Item Actions